Home > Journals > Minerva Cardioangiologica > Past Issues > Minerva Cardioangiologica 2002 August;50(4) > Minerva Cardioangiologica 2002 August;50(4):379-82

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA CARDIOANGIOLOGICA

A Journal on Heart and Vascular Diseases


Official Journal of the Italian Society of Angiology and Vascular Pathology
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,695


eTOC

 

CASE REPORT  


Minerva Cardioangiologica 2002 August;50(4):379-82

Copyright © 2002 EDIZIONI MINERVA MEDICA

language: Italian

A case of pulmonary thromboembolism after interruption of treatment with unfractionated heparin

Paglia I., Carrieri L., Oliaro E., Bergerone S., Mangiardi L., Trevi G. P.


PDF  


Pulmonary embolism is a quite frequent event (incidence 1/10000/year), and blood stasis, endothelial lesions and coagulation disorders are predisposable factors. Elective treatment is heparin, but the use of this medication is associated with a possible ipercoagulative rebound effect. The case presented is a patient with unstable angina treated with heparin infusion, who developed pulmonary embolism after discontinuation of heparin treatment; the patient didn't present a genetic coagulopathy. Others risk factors have been analyzed and it was observed that discontinuation of heparin infusion could have a predominant role in the developement of thrombosis. A MedLine research on the rebound effect of heparin and how to reduce it has been carried out.

top of page

Publication History

Cite this article as

Corresponding author e-mail